advertisement
Question
Posted by: RUDIE BIELA | 2009-11-18

POST-OP COMPLICATION - BOWL SYNDROME

I am a male 54 years of age. In August 2007 I was diagnosed with stage 4 bladder cancer. Consequently, my bladder, prostate and glands were surgically removed and a neo bladder re-constructed with a 60cm section of small intestine. All cancer was removed and I am in remission for past two+ years. Oncologist feels that I should be ok and that the chances are good that the cancer should not re-appear. However, since the operation (past two years) I am suffering from occasional bloatedness of the bowl and also have almost regular (every 10-14 days) bowl flushing (sometimes diarrhee). This is normally quick and gone within a couple of hours (2-4) and afterwards I feel fine again. Otherwise I have regular (daily) bowl movements (normal). I cannot trace any specific diet (food / drink) to be the cause and assume it must be my shortened intestines - naturally cleaning or speeding up the metabolism? Apart from trying to eat more fruits amd vegetables - little meats and wheat etc - the only medicines I use is LP299 and natural vitamins e.g. bio-strath. Occasional pain tablets or other chemical medicine would also increase bloatedness. Would you agree with my diagnosis of my problem and would you be able to recommend any specific teatment to prevent the bloatedness and ocasional upset stomach?
Regards
Rudie Biela

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageProbiotics expert

Dear Rudie

It is likely that your symptoms are a result of the surgery, whether from the amount of intestine removed, or perhaps it may be from the healing process afterward and there is some scar tissue affecting your intestine. As long as your surgeon is satisfied that you have healed well, this is something that you will have to manage largely through your diet as you have already started to do. LP299V is an excellent probiotic and I would recommend that if you have found it to be beneficial, then continue to take it. It looks like you are already following a good diet, so the only other recommendation I can make is that perhaps you consult a dietician, to help you identify what foods specifically could be exacerbating your problem.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Probiotics Expert | 2009-11-26

Dear Rudie

It is likely that your symptoms are a result of the surgery, whether from the amount of intestine removed, or perhaps it may be from the healing process afterward and there is some scar tissue affecting your intestine. As long as your surgeon is satisfied that you have healed well, this is something that you will have to manage largely through your diet as you have already started to do. LP299V is an excellent probiotic and I would recommend that if you have found it to be beneficial, then continue to take it. It looks like you are already following a good diet, so the only other recommendation I can make is that perhaps you consult a dietician, to help you identify what foods specifically could be exacerbating your problem.

Reply to Probiotics Expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement